# SDR 98UAL900110

- Difficulty date: March 9, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N1843U
- Make and model: Doug DC-10-10
- Aircraft serial: 46636
- Engine: Ge CF66D
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Mid Shaft
- Condition: Failed
- Location: Nr 3 Engine
- Stage of operation: CR
- Nature of condition: E, J
- Precautionary procedure: E, A

## Discrepancy

SHUT DOWN NR 3 ENGINE DUE TO AIRCRAFT VIBRATION AND HIGH TEMPERATURE INDICATION.  DIVERTED TO HNL LANDED UNDER AMBER ALERT.  *S/D*  THE FAN MID-SHAFT IN THE ENGINE SEPARATED.  THE PRIMARY CAUSE OF FAILURE IS STILL UNDER INVESTIGATION BY GENERAL ELECTRIC.
